Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 543, NWS Jackson, MS

July 11, 2011Rankin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 11, 2011, 5:44 PM CDT for Rankin County, Mississippi. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2011, 5:44 PM CDT (22:44 UTC)
Expired
Jul 11, 2011, 6:29 PM CDT
In force
45 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 15 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 5:45 PM CDTTSTM WND DMG3 Nw Cato, MSTREES DOWNED...TREE BLOCKING ST JOHNS RD.
Jul 11, 6:10 PM CDTTSTM WND DMG3 Ssw Brandon, MSTREE BLOCKING THE ROAD ALONG GREENFIELD CIR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1853 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1853 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WUUS54 KJAN 112244
SVRJAN
MSC121-112345-
/O.NEW.KJAN.SV.W.0543.110711T2244Z-110711T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
544 PM CDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...STAR...RICHLAND...PEARL...FLOWOOD...
  BRANDON...

* UNTIL 645 PM CDT

* AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF BRANDON
  MOVING WEST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FANNIN...MONTEREY...WHITES AND FLORENCE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3209 9025 3210 9024 3215 9026 3218 9024
      3219 9020 3225 9020 3229 9016 3232 9016
      3235 9011 3238 9010 3239 9007 3243 9006
      3243 8977 3207 8979 3207 9023
TIME...MOT...LOC 2245Z 096DEG 5KT 3222 8990

$$

BK
2 follow-up statements
483 
WWUS54 KJAN 112318
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
618 PM CDT MON JUL 11 2011

MSC121-112345-
/O.CON.KJAN.SV.W.0543.000000T0000Z-110711T2345Z/
RANKIN MS-
618 PM CDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR RANKIN COUNTY...

AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS 
OF 60 MPH.  THIS STORM WAS LOCATED 2 MILES SOUTHEAST OF BRANDON AND 
WAS NEARLY STATIONARY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FANNIN...MONTEREY...WHITES...STAR...RICHLAND...PEARL...FLOWOOD AND
FLORENCE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3209 9025 3210 9024 3215 9026 3218 9024
      3219 9020 3225 9020 3229 9016 3232 9016
      3235 9011 3238 9010 3239 9007 3243 9006
      3243 8977 3207 8979 3207 9023
TIME...MOT...LOC 2317Z 096DEG 5KT 3222 8995

$$

BK
424 
WWUS54 KJAN 112329
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
629 PM CDT MON JUL 11 2011

MSC121-112339-
/O.CAN.KJAN.SV.W.0543.000000T0000Z-110711T2345Z/
RANKIN MS-
629 PM CDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR RANKIN COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

LAT...LON 3209 9025 3210 9024 3215 9026 3218 9024
      3219 9020 3225 9020 3229 9016 3232 9016
      3235 9011 3238 9010 3239 9007 3243 9006
      3243 8977 3207 8979 3207 9023
TIME...MOT...LOC 2329Z 096DEG 5KT 3222 8997

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:01 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 11, 4:01 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CDT MON JUL 11 2011

...DANGEROUS HEAT TO CONTINUE INTO TUESDAY...

.DISCUSSION...CONVECTION THIS AFTERNOON HAS OCCURRED MAINLY ACROSS
THE E/SE CWA AND WITH MORE BOUNDARIES MOVING AROUND...LOOK FOR
SIMILAR TYPE CONVECTION TO CONTINUE INTO THE EARLY EVENING. GUSTY
WINDS OF 40-60 MPH CAN BE EXPECTED WITH A SVR STORM OR TWO NOT OUT
OF THE QUESTION. FOR THE INITIAL PART OF THIS EVENING...HAVE TWEAKED
POPS UP FROM THE LATEST GUID...BASICALLY HAVE LEFT WHAT THE PREV
SHIFT HAD GOING. HOWEVER...THESE POPS WILL HAVE TO BE LOOKED OVER
BEFORE THE EVENING PERIOD AND ADJ BASED OFF TRENDS. AFTER THE
CONVECTIVE ACTIVITY DISSIPATES...THE OVERNIGHT WILL REMAIN WARM AND
ABV AVG. GUID VALUES LOOKED GOOD AND HAVE FOLLOWED AS THEY WERE
SIMILAR TO PREV MORNING LOWS. AREAS THAT RECEIVE PRECIP WILL SEE THE
COOLEST READINGS AND LIKELY REACH 73-74 DEGREES.

THE UPPER RIDGE WILL CONTINUE TO BREAK DOWN AND THESE LOWERING MID
LEVEL HEIGHTS WILL SUPPORT THE BETTER RAIN CHANCES FOR THE MIDDLE
PORTION OF THE WEEK. THE LOW LEVELS OF THIS AIRMASS WILL REMAIN VERY
MOIST AND OFFER HIGH LOW LEVEL HUMIDITY. ALL GLOBAL MODELS DEVELOP
MORE PRECIP STARTING TUE AND ESPECIALLY FOR WED/THU THAN THEY HAVE
IN AT LEAST A WEEK. THIS IS A CONFIDENCE BUILDING SIGNAL AND HAVE
STUCK CLOSE OR RAISED GUID POPS FOR EACH AFTERNOON. THE ONLY BIG ADJ
WERE TO LOWER THE EVENING POPS DOWN TO 20-30%. GFS GUID SEEMED TO BE
WEIGHTING POPS TOO HEAVILY DURING THE EVENING PERIOD.
GENERALLY...ODDS ARE MUCH BETTER FOR PRECIP TO OCCUR DURING THE DAY
PERIODS THIS TIME OF YEAR. ONE THING THAT HAS NOT BEEN MENTIONED IS
THE RISK FOR LOCALLY HEAVY PRECIP. IT HAS BEEN SO DRY HERE OF
LATE...IT SEEMS JUST ANY RAIN IS WELCOME. HOWEVER...STORMS THIS WEEK
LOOK TO HAVE SLOW MOVEMENTS AND THAT COMBINED WITH THE HIGH MOISTURE
CONTENT...ANY STORM COULD QUICKLY DUMP 2-3 INCHES. JUST SOMETHING TO
KEEP IN MIND.

NOW FOR THE HEAT...IT APPEARS WE ARE ON THE CUSP OF BREAKING THIS
EXTREME HEAT. HOWEVER...LOOKS LIKE WE WILL HAVE TO GET THROUGH ONE
MORE DAY OF OPPRESSIVE HEAT. TO START...HAVE LOOKED CLOSELY AT AREAS
THAT MAY SUPPORT EXCESSIVE HEAT CRITERIA AND FOUND THAT THE GOLDEN
TRIANGLE AREA EXCEEDED 110 DEGREE HEAT INDEX (HI) YESTERDAY FOR
ROUGHLY 4 HRS AND HAVE DONE SO FOR AT LEAST AS LONG TODAY.
ACTUALLY...THE LASTEST GTR OBS JUST CAME IN WITH A 117 HI! SIMILAR
CONDITIONS ARE EXPECTED ACROSS THAT AREA ON TUE AS THE MAJORITY OF
THE CONVECTION WILL BE SOUTH OF THAT LOCATION. WITH THAT...AND
EXCESSIVE HEAT WARNING HAS BEEN ISSUED. ALL OTHER AREAS HAVE MET
HEAT ADV CRITERIA ONCE AGAIN AND BASED OFF FORECAST TEMP/RH COMBOS
FOR TUE...ALL AREAS WILL REACH THAT AGAIN. THE AREAS WITH MORE
QUESTION MARKS IS THE SE AREAS. HERE PRECIP SHOULD START
SOONER...BUT NOT BEFORE 1-3 HRS OF 105 HI OR GREATER OCCURS.

BEYOND TUE...THINGS WILL REMAIN HOT/HUMID...BUT WITH LOWER MID LEVEL
HEIGHTS AND LIKELY MORE CLOUDS/PRECIP AROUND...MAX TEMPS MAY ONLY
PEAK AT 92-96 DEGREES. THIS SHOULD RESULT IN HI'S ONLY REACHING
100-105 DEGREES. /CME/

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH MUCH OF THE
REMAINDER OF THE AFTERNOON.  TAF SITES ACROSS EAST AND SOUTHEAST
MISSISSIPPI...KGTR/KMEI/KHBG...HAVE THE BETTER POTENTIAL OF SEEING
CONVECTION THROUGH THIS EVENING. STORMS OBSERVED AT ANY SITE WILL
CAUSE A BRIEF PERIOD OF MVFR TO IFR VISIBILITIES AND CEILINGS.  SOME
STORMS COULD BE STRONG AND PRODUCE GUSTY WINDS.  CONVECTION WILL
DISSIPATE THROUGH THE EVENING AS DAYTIME HEATING IS LOST. VFR
CONDITIONS ARE THEN EXPECT TO RETURN AND CONTINUE THROUGH THE
OVERNIGHT HOURS INTO TUESDAY MORNING. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  97  76  96 /  19  36  29  49
MERIDIAN      73  97  73  95 /  21  37  30  47
VICKSBURG     74  97  74  96 /  12  31  27  43
HATTIESBURG   75  96  76  95 /  27  60  31  59
NATCHEZ       74  94  75  94 /  14  49  27  48
GREENVILLE    76 100  76  98 /   8  17  23  41
GREENWOOD     74  98  75  97 /  10  21  29  45

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR MSZ018-019-025>028-
     034>066-072>074.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT TUESDAY FOR MSZ029>033.

LA...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR ARZ074-075.

&&

CME/40/19
Hazardous weather outlook, Jul 11, 2:24 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
224 PM CDT MON JUL 11 2011

MSZ029>033-121930-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
224 PM CDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY...

HOT AFTERNOON TEMPERATURES IN THE UPPER 90S TO NEAR 100 DEGREES WILL
COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDICES BETWEEN 110 AND
115 DEGREES FOR THE REMAINDER OF THIS AFTERNOON AND AGAIN TUESDAY
AFTERNOON. OVERNIGHT LOWS TONIGHT WILL REMAIN ABOVE 75 DEGREES AT
MANY LOCATIONS OFFERING LITTLE RELIEF FROM THE DAYTIME HEAT.
PRECAUTIONS SHOULD BE TAKEN TO MINIMIZE EXPOSURE TO THE HEAT DURING
THIS TIME. AN EXCESSIVE HEAT WARNING IS NOW IN EFFECT FOR LOWNDES...
OKTIBBEHA...CLAY...CHOCTAW...AND WEBSTER COUNTIES THROUGH TUESDAY
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY...

HOT AND HUMID CONDITIONS WILL CONTINUE WEDNESDAY WHEN HEAT INDICES
PEAK BETWEEN 100 AND 105 DEGREES. A HEAT ADVISORY COULD BE EXTENDED
THROUGH WEDNESDAY EVENING.

ADDITIONALLY...A FEW STRONG STORMS LOOK TO BE POSSIBLE EACH AFTERNOON
THROUGH FRIDAY. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS OF 50
AND 60 MPH...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>066-
072>074-121930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
224 PM CDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY...

HOT AFTERNOON TEMPERATURES IN THE UPPER 90S TO NEAR 100 DEGREES WILL
COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDICES BETWEEN 105 AND
110 DEGREES FOR THE REMAINDER OF THIS AFTERNOON AND AGAIN TUESDAY
AFTERNOON. OVERNIGHT LOWS TONIGHT WILL REMAIN ABOVE 75 DEGREES AT
MANY LOCATIONS OFFERING LITTLE RELIEF FROM THE DAYTIME HEAT.
PRECAUTIONS SHOULD BE TAKEN TO MINIMIZE EXPOSURE TO THE HEAT DURING
THIS TIME. A HEAT ADVISORY IS IN EFFECT FOR THE OUTLOOK AREA THROUGH
TUESDAY EVENING.

ADDITIONALLY...A FEW STRONG STORMS LOOK TO BE POSSIBLE THIS AFTERNOON
UNTIL 7 PM AND AGAIN TUESDAY AFTERNOON...PARTICULARLY OVER AREAS
ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR.  THE STRONGEST STORMS
COULD PRODUCE GUSTY WINDS OF 50 AND 60 MPH...ALONG WITH FREQUENT
LIGHTNING AND BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY...

HOT AND HUMID CONDITIONS WILL CONTINUE WEDNESDAY WHEN HEAT INDICES
PEAK BETWEEN 100 AND 105 DEGREES. A HEAT ADVISORY COULD BE EXTENDED
THROUGH WEDNESDAY EVENING.

ADDITIONALLY...A FEW STRONG STORMS LOOK TO BE POSSIBLE EACH AFTERNOON
THROUGH FRIDAY. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS OF
50 AND 60 MPH...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY
DOWNPOURS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

19

In the hours before

Special weather statement, Jul 11, 4:29 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
429 PM CDT MON JUL 11 2011

MSZ037-044-112200-
ATTALA MS-LEAKE MS-
429 PM CDT MON JUL 11 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM KOSCIUSKO TO 4 MILES WEST OF SINGLETON AT 430
PM CDT...MOVING SOUTHWEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHWESTERN LEAKE AND CENTRAL ATTALA COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3287 8952 3274 8972 3288 8974 3308 8973
      3323 8951
TIME...MOT...LOC 2130Z 052DEG 4KT 3308 8960 3290 8961

BK
Special weather statement, Jul 11, 4:48 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CDT MON JUL 11 2011

MSZ049-112220-
RANKIN MS-
448 PM CDT MON JUL 11 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER JOHNS AT 448 PM CDT...MOVING NORTHWEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN SOUTHEASTERN RANKIN COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3205 8994 3205 8995 3208 9003 3228 8990
      3217 8973 3205 8973 3204 8974 3205 8993
TIME...MOT...LOC 2148Z 120DEG 4KT 3210 8982

BK
Local storm report, Jul 11, 4:49 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
449 PM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     3 NE HATTIESBURG        31.35N 89.27W
07/11/2011                   FORREST            MS   EMERGENCY MNGR

            TWO TREES WERE DOWNED ALONG GEORGE STREET IN PETAL.

&&

DL
Special weather statement, Jul 11, 4:57 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CDT MON JUL 11 2011

MSZ045-051-112225-
NEWTON MS-NESHOBA MS-
457 PM CDT MON JUL 11 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER HERBERT SPRINGS AT 457 PM CDT...MOVING SOUTHWEST AT 5
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN NESHOBA AND NORTHEASTERN NEWTON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3241 8892 3253 8918 3274 8900 3271 8892
      3269 8891 3243 8891
TIME...MOT...LOC 2157Z 023DEG 5KT 3262 8896

BK
Special weather statement, Jul 11, 5:03 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
503 PM CDT MON JUL 11 2011

MSZ072-112235-
MARION MS-
503 PM CDT MON JUL 11 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED NEAR COLUMBIA AT 503 PM CDT...MOVING SOUTH AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL MARION COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3100 8983 3101 8984 3107 8985 3107 8992
      3112 8994 3113 8999 3132 8996 3125 8967
      3100 8969 3099 8975
TIME...MOT...LOC 2203Z 021DEG 5KT 3119 8981

BK
Special weather statement, Jul 11, 5:29 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT MON JUL 11 2011

MSZ051-052-057-058-112300-
NEWTON MS-LAUDERDALE MS-JASPER MS-CLARKE MS-
529 PM CDT MON JUL 11 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHWEST OF SAVOY...AND 4 MILES SOUTHEAST OF
HICKORY AT 529 PM CDT...MOVING SOUTHWEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHWESTERN CLARKE...NORTHEASTERN JASPER...SOUTHWESTERN
LAUDERDALE AND SOUTHEASTERN NEWTON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3201 8877 3215 8916 3238 8901 3227 8867
TIME...MOT...LOC 2229Z 032DEG 4KT 3222 8881

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:09 PM CDTSpecial Weather StatementJANRankin76 min
Jul 10, 7:20 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin31 min
Jul 11, 1:52 PM CDTSpecial Weather StatementJANCovington28 min
Jul 11, 1:57 PM CDTSpecial Weather StatementJANScott18 min
Jul 11, 2:26 PM CDTExcessive Heat WarningJANChoctaw, Clay, Lowndes, Oktibbeha, Webster29 hr
Jul 11, 3:07 PM CDTSpecial Weather StatementJANJones18 min
Jul 11, 3:30 PM CDTSpecial Weather StatementJANJones30 min
Jul 11, 3:44 PM CDTSevere Thunderstorm WarningJANForrest, Jones61 min
Jul 11, 4:29 PM CDTSpecial Weather StatementJANAttala31 min
Jul 11, 4:38 PM CDTSevere Thunderstorm WarningJANLamar35 min
Jul 11, 4:48 PM CDTSpecial Weather StatementJANRankin32 min
Jul 11, 4:57 PM CDTSpecial Weather StatementJANNewton28 min
Jul 11, 5:03 PM CDTSpecial Weather StatementJANMarion32 min
Jul 11, 5:29 PM CDTSpecial Weather StatementJANClarke31 min
Jul 11, 5:46 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton44 min
Jul 11, 6:06 PM CDTSpecial Weather StatementJANCopiah29 min
Jul 11, 6:25 PM CDTSevere Thunderstorm WarningJANCopiah50 min
Jul 11, 6:41 PM CDTSpecial Weather StatementJANRankin29 min
Jul 11, 6:45 PM CDTSpecial Weather StatementJANJasper30 min
Jul 11, 6:48 PM CDTSpecial Weather StatementJANFranklin32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.